Dramamine Withdrawal Symptoms
If you have been using Dramamine for a long time and suddenly stop, you may start to experience withdrawal symptoms. Symptoms are especially likely if you have been using high doses of the drug. Common Dramamine withdrawal symptoms are mostly mood-related and include:
- Agitation, aggression and hostility
- Upset stomach
- Mental status changes
The onset can start any time after you stop taking Dramamine and can take up to two days to kick in. The severity of these symptoms can vary and does not necessarily have anything to do with dose. Patients who have gone through Dramamine withdrawal have often have their symptoms resolve within 7 to 10 days.
A slow dose decrease of Dramamine has been studied in some people. Doctors found that the withdrawal symptoms may be lessened when the drug is not quit cold turkey. In one case, doctors studied a person dependent on diphenhydramine, the active ingredient in Dramamine. The study showed that the main withdrawal symptoms were irritability and increased bowel movements when the dose was tapered.